MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS

SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS
Catalog Number MX4705
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the side of the pressure bag split.The product fault occurred found while in use with patient.There was no medical intervention required.There was a patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: one sample was returned for investigation.Unit received with secondary labeling as required.Unit received had writing written in red marker on the bag material.Unit received with the side seal partially separated.Visual of unit noted the side seal was coming apart greater than 50% of the length of the seal and still attached at the top and bottom of the bag.Confirmed problem of seal separation as noted in complaint.Visual inspection of the returned unit was able to verify side seal had partially come apart.Sample was functionally tested by manually pumping assembly using hand squeeze bulb to 300mmhg.Prior to getting to 300mmhg a remaining portion of the side seal that was attached came apart.Clear cuff assembly are 100% leak tested prior to release; it appears the seal came apart after product was shipped during subsequent use.Reported problem caused during the rf seal operation during assembly.Corrective and preventative maintenance have occurred to the assembly machine after the production of lot number on complaint.No corrective actions are planned at this time.Icu medical regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
MEDEX CLEAR CUFF PRESSURE INFUSOR
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19359117
Report Number1526863-2024-00036
Device Sequence Number17727766
Product Code KZD
UDI-Device Identifier10351688507037
UDI-Public(01)10351688507037(17)330205(10)4373476
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4705
Device Lot Number4373476
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian